Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 11, NWS Detroit, MI

May 22, 2011Shiawassee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 22, 2011, 9:28 PM EDT for Shiawassee County, Michigan. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 9:28 PM EDT (01:28 UTC)
Expired
May 22, 2011, 9:50 PM EDT
In force
22 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Shiawassee County, MI

The radar

The Detroit radar (KDTX), 65 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 9:32 PM EDTTSTM WND GST 505 Ene Laingsburg, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1371 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WUUS53 KDTX 230128
SVRDTX
MIC155-230215-
/O.NEW.KDTX.SV.W.0011.110523T0128Z-110523T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
928 PM EDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1015 PM EDT

* AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PERRY...AND MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MORRICE AND BENNINGTON AROUND 935 PM EDT.
  BANCROFT AROUND 945 PM EDT.
  VERNON AND CORUNNA AROUND 950 PM EDT.
  DURAND AROUND 955 PM EDT.
  LENNON AND JUDDVILLE AROUND 1000 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PERRY...              OWOSSO...             NEW LOTHROP...
  MORRICE...            LENNON...             LAINGSBURG...
  HENDERSON...          DURAND...             CORUNNA...
  BYRON...              BANCROFT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4313 8418 4313 8393 4279 8392 4277 8436
      4278 8437 4291 8437
TIME...MOT...LOC 0128Z 238DEG 32KT 4283 8426
WIND...HAIL 60MPH <.75IN

$$

BT
1 follow-up statement
879 
WWUS53 KDTX 230150
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
950 PM EDT SUN MAY 22 2011

MIC155-230200-
/O.CAN.KDTX.SV.W.0011.000000T0000Z-110523T0215Z/
SHIAWASSEE MI-
950 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SHIAWASSEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE AS THE STORMS CONTINUE TO 
WEAKEN.

LAT...LON 4313 8418 4313 8393 4279 8392 4277 8436
      4278 8437 4291 8437
TIME...MOT...LOC 0150Z 238DEG 32KT 4293 8403

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 7:27 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, May 22, 7:27 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
727 PM EDT SUN MAY 22 2011

.AVIATION...

THE UPSTREAM THUNDERSTORM ACTIVITY AT PRESS TIME IS EXPECTED TO MAKE
IT INTO SE MICHIGAN BY LATE EVENING INTO THE OVERNIGHT HOURS, BUT AS
MENTIONED IN THE PREVIOUS DISCUSSION, THE STRENGTH OF THE STORMS
WILL BE IN QUESTION BY THE TIME THEY REACH HERE. BASED ON THE
LATEST OBSERVATIONAL TRENDS, DTW/DET/PTK HAVE THE BEST CHANCE OF A
THUNDERSTORM BEFORE MIDNIGHT. POINTS NORTH WILL NEED SOME ADDITIONAL
MONITORING FOR REFINED TIMING AND STRENGTH EXPECTATIONS BUT WILL
AT LEAST HAVE SHOWERS TO CONTEND WITH. A GENERAL PATTERN OF LIGHT
SHOWER ACTIVITY WILL FOLLOW LATE TONIGHT BEFORE EXITING TO OUR
EAST AROUND SUNRISE. AFTER THAT, GRADIENT WIND WILL BE UP ENOUGH
TO PREVENT MUCH FOG FORMATION LEAVING VFR IN PLACE INTO MONDAY
AFTERNOON BEFORE ANOTHER ROUND OF SHOWERS AND STORMS WILL BE
POSSIBLE.

&&

.PREV DISCUSSION...ISSUED 609 PM EDT SUN MAY 22 2011

UPDATE...

THE DRY AIR/CAP WAS A BIT TOO FORMIDABLE TO SUPPORT MORE THAN A
COUPLE OF STORMS NORTH OF I-69...AND THE SUPERCELL WHICH RAN JUST
SOUTH OF THE MICHIGAN BORDER CAST A SUBSIDENCE/ANVIL SHADOW ACROSS
THE SOUTH HALF OF THE CWA...PREVENTING ANYTHING FROM GOING UP.
WITH NOW THE EXPECTED LULL...WILL DROP THE SEVERE THUNDERSTORM WATCH
AND MONITOR ACTIVITY UPSTREAM. AS STATED PREVIOUSLY...INSTABILITY
WILL BE ON A DECLINE EARLY THIS EVENING...AND THE SLOWER ARRIVAL
WILL LIMIT OUR SEVERE CHANCES. CURRENT CONVECTION ACROSS FAR
SOUTHERN LOWER LAKE MICHIGAN AND POINTS SOUTH IS EMBEDDED WITHIN
STEEP MID LEVEL LAPSE RATES (700-500 MB) WHICH QUICKLY DROP OFF AS
ONE HEADS EAST...WHICH SUPPORTS THE ABRUPT WEAKENING TREND THE
MODELS ARE ADVERTISING TONIGHT...KEEPING SOUTHEAST MICHIGAN DRY IN
FACT IF YOU BELIEVE THE 18Z NAM/12Z EUROPEAN. ON THE FLIP
SIDE...THE ACTIVITY IS ALREADY FARTHER EAST THAN ADVERTISED...AND
STILL WOULD EXPECTED NUMEROUS SHOWERS/EMBEDDED THUNDERSTORMS TO
SURVIVE THE TRIP LATE THIS EVENING WITH SOME LINGERING MARGINAL
INSTABILITY IN PLACE.

PREV DISCUSSION...ISSUED 356 PM EDT SUN MAY 22 2011

SHORT TERM...TONIGHT

SCATTERED SEVERE THREAT THROUGH THE REMAINDER OF THE DAY.

THE 18Z DTX SOUNDING SHOWED CONSIDERABLE AMOUNT OF DRYING FROM THIS
MORNING...WITH A CAP AROUND 825 MB. NONE-THE-LESS...TEMPERATURES
HAVE CLIMBED INTO THE MID 80S...WITH SURFACE DEW POINTS RANGING FROM
THE MID 50S TO MID 60S. THIS HAS LEAD TO SURFACE BASED CAPES OF 2000
TO 3000 J/KG ACROSS SOUTHEAST MICHIGAN. WITH THIS AMOUNT OF
INSTABILITY AND FAIRLY STRONG MID LEVEL WINDS (30-40
KNOTS)...INVERTED V SOUNDING (GOOD DOWNDRAFT CAPE)...ALONG WITH
FAVORABLE FREEZING LEVELS (11-12 KFT)...A FEW SEVERE CELLS APPEAR
LIKELY PRODUCING BOTH WIND (60-70 MPH) AND HAIL (1 INCH)...AS SOME
ADDITIONAL MOISTURE HAS BEEN TRYING TO FUNNEL IN UP FROM THE
SOUTH.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 8 PM TO COVER THIS
SURFACE BASED/DIURNAL ACTIVITY...ALTHOUGH COVERAGE LOOKS TO BE
LIMITED DUE TO THE DRY AIR AROUND.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE LIKELY LATER THIS
EVENING AND OVERNIGHT...AS MORE ORGANIZED/WIDESPREAD LINE OF
THUNDERSTORMS IS AND WILL CONTINUE TO DEVELOP OVER THE WESTERN GREAT
LAKES...ADVANCING EAST AT A HEALTHY CLIP. THE PROBLEM IS OUR
INSTABILITY WILL BE WANING FAIRLY QUICKLY AFTER 00Z/SUNSET...THUS
THE SOONER THE NEXT ROUND ARRIVES...THE BETTER OUR CHANCE FOR SEVERE
STORMS. AT THIS POINT...IT JUST LOOKS LIKE A SLIGHT CHANCE THROUGH
ABOUT MIDNIGHT...WITH MORE SHOWERS/NON SEVERE EMBEDDED
THUNDERSTORMS DURING THE OVERNIGHT HOURS.

STRONG MOIST...SOUTHWEST FLOW SHOULD KEEP MINS ELEVATED...AND
MAINTAINED THE MID 60S FORECAST FOR TEMPERATURES.

LONG TERM...MONDAY THROUGH SATURDAY

A THETA E PERSPECTIVE PLACES A LOW TO MIDLEVEL DENSITY DISCONTINUITY
OR COLD FRONTAL FEATURE BISECTING THROUGH LOWER MICHIGAN MONDAY
AFTERNOON. A FAIRLY COMPACT SHORTWAVE IS EXPECTED TO PIVOT THROUGH
NORTHERN LOWER MICHIGAN WHICH WILL SUPPORT LARGE SCALE ASCENT
CENTERED OVER THE CWA DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. THIS ALL LEADS TO A FAIRLY INTERESTING JUXTAPOSITIONING OF
MID TO UPPER LEVEL WIND FIELDS WHICH WILL SEND DEEP LAYER SHEAR AND
MIDLEVEL HELICITIES UPWARD. SOME QUESTION ABOUT WHAT SORT OF
DESTABILIZATION WILL TAKE PLACE MONDAY AFTERNOON IN THE WAKE OF
EARLIER MORNING STRATIFORM/CONVECTIVE PRECIPITATION. NONETHELESS...IT
APPEARS THAT A SEVERE RISK WILL BE PRIMED FOR THE LATE AFTERNOON
EARLY EVENING PRIMARILY FOR AREAS SOUTH OF I 69. THE LONG HODOGRAPH
WILL SUPPORT SUPERCELLS...WHICH SUGGESTS A THREAT FOR LARGE
HAIL...DAMAGING WINDGUSTS...AND TORNADOES WILL EXIST. HIGHS MONDAY
ARE EXPECTED TO CLIMB ABOVE THE 80 DEGREE MARK.

THE MAIN BAROCLINIC ZONE WILL STALL OUT SOUTH OF THE STATELINE
ACROSS PORTIONS OF NORTHERN OHIO AND INDIANA BY TUESDAY MORNING.
THIS WILL PLACE SOUTHEASTERN MICHIGAN ON THE ACTIVE COOL SIDE OF THE
STATIONARY FRONT. A FEATURE OF INTEREST WILL BE A
REMNANT/REORGANIZING MCS THAT WILL TRACK WEST TO EAST ALONG THIS
BOUNDARY SOMETIME TUESDAY AFTERNOON/EVENING. MODEL GUIDANCE
CONTINUES TO SUPPORT THE MAJORITY OF PRECIPITATION WILL MISS THE CWA
TO THE SOUTH. PRECIPITATION CHANCES ARE EXPECTED TO BE BINARY WITH
DEPENDENCE UPON THIS CONVECTIVE SYSTEM. THUS...NOT COMFORTABLE WITH
ANYTHING ABOVE A LOW CHANCE FOR SHOWERS AND THUNDERSTORMS SOUTH OF
THE I 96/M 59 CORRIDORS TUESDAY AFTERNOON/EVENING. HIGHS TUESDAY
WILL RANGE FROM UPPER 60S FAR SOUTH TO THE MIDDLE 50S FOR THE
NORTHERN THUMB.

THE STALLED FRONTAL BOUNDARY WILL REMAIN LARGELY TUCKED UNDER THE
GREAT LAKES FOR THE MIDDLE TO THE END OF THE WEEK. THE LATE TUESDAY
NIGHT THROUGH FIRST PART OF WEDNESDAY LOOKS QUIET...AS A REMNANT
SHORTWAVE RIDGE WILL NEED TO WORK THROUGH THE GREAT LAKES. ACTIVE
WEATHER TO RETURN LATE WEDNESDAY THROUGH FRIDAY MORNING AS DEEPENING
SURFACE LOW PRESSURE IS EXPECTED TO EJECT NORTHEASTWARD THROUGH THE
REGION. UPPER LEVEL DYNAMICS APPEAR FAVORABLE FOR PRECIPITATION AS
THE HEART OF COOL SIDE DEFORMATION WILL REMAIN OVERHEAD WITH STRONG
CYCLONIC VORTICITY ADVECTION AND MOISTURE TRANSPORT AIMED DIRECTLY
AT SOUTHEASTERN MICHIGAN. ATTM...THERE APPEARS TO BE A PERIOD OR TWO
OF A LEGITIMATE CHANCE FOR THUNDERSTORMS. THE SURFACE FRONT IS
EXPECTED TO BLEED NORTHWARD INTO LOWER MICHIGAN AT LEAST A FEW ROW
OF COUNTIES AS MIDLEVEL HEIGHT FALLS ADVANCE INTO THE CENTRAL CONUS.
TIMING OF SURFACE REFLECTION WILL DETERMINE OVERALL CONVECTIVE
STRENGTH/THREAT FOR LATE WEDNESDAY AND THURSDAY.

THE QUESTION FOR THE END OF THE WEEK IS HOW PROGRESSIVE THE MAIN
VORTICITY CENTER WILL BE IN LIFTING NORTHEASTWARD. ECMWF...REMAINS
THE SLOWEST SOLUTION AND WILL ERR IN THAT CAMP. THIS MEANS
PRECIPITATION CHANCES WILL CONTINUE THROUGH THE END OF THE WEEK.

THE NWP SUITE ARRIVED WITH A REVERSAL FOR THE UPCOMING HOLIDAY
WEEKEND. BOTH GFS/ECMWF ARE ADVERTISING A FULL OUT AMPLIFYING REX
BLOCK FOR THE EASTERN UNITED STATES. WITH THE ECMWF ARRIVING LATE
AND THE EARLIER SUGGESTIONS OF A COOL AND UNSETTLED
PERIOD...PREFERENCE IS TO ALLOW FOR AN INCREASED CONFIDENCE BEFORE
RAISING TEMPERATURE SIGNIFICANTLY.

MARINE...

SOUTHEAST WINDS THIS AFTERNOON ACROSS THE MARINE AREAS...WITH A FEW
GUSTS APPROACHING 25 KNOTS NEAR THE SHORELINE OF LAKE HURON. WITH
STABLE PROFILE...EXPECTING WINDS TO REMAIN PREDOMINATELY BELOW 20
KNOTS. ALTHOUGH...SCATTERED THUNDERSTORMS WILL BE AROUND THIS
EVENING AND TONIGHT...LEADING TO LOCALLY HIGHER GUSTS. THE CHANCE
FOR THUNDERSTORMS WILL CONTINUE THROUGH TOMORROW EVENING...AS LARGE
UPPER LEVEL DISTURBANCE AND SURFACE LOW PRESSURE MOVES THROUGH THE
NORTHERN GREAT LAKES. LIGHT NORTHERLY WINDS WILL DEVELOP BEHIND THIS
SYSTEM...AS HIGH PRESSURE BUILDS IN FOR TUESDAY AND EXITS THE AREA
ON WEDNESDAY...AS THE NEXT LOW PRESSURE SYSTEM WILL APPROACH FROM
THE CENTRAL PLAINS...CAUSING WINDS TO VEER AROUND TO THE EAST.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....BT
UPDATE.......SF
SHORT TERM...SF
LONG TERM....CB
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 22, 6:15 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
615 PM EDT SUN MAY 22 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-230815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
615 PM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ANOTHER BATCH OF SCATTERED THUNDERSTORMS ARE EXPECTED FOR THE LATE
EVENING HOURS INTO THE OVERNIGHT PERIOD. THERE IS A SLIGHT CHANCE OF
SEVERE WEATHER...WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH...WITH
THESE STORMS IF THE ARRIVE BEFORE MIDNIGHT...BUT EXPECTATIONS ARE
FOR A WEAKENING TREND. STORMS WILL STILL BE CAPABLE OF PRODUCING
HEAVY RAIN NONE-THE-LESS. AVERAGE STORM MOTION WILL BE TO THE
NORTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY ON MONDAY. THERE IS ALSO A SLIGHT RISK OF
SEVERE WEATHER. THUNDERSTORMS WILL DEVELOP WITHIN A CONTINUED
MOIST AND UNSTABLE ATMOSPHERE IN ADVANCE OF A COLD FRONT DROPPING
DOWN FROM THE NORTH.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY...MAINLY
SOUTH OF M 59. THESE WILL BE THE RESULT OF ANOTHER LOW PRESSURE
SYSTEM FORECAST TO MOVE INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS BEEN ACTIVATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-230815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
615 PM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A
SLIGHT CHANCE THESE THUNDERSTORMS MAY BE SEVERE THIS EVENING.
AVERAGE STORM MOTION WILL BE TO THE NORTHEAST AT 20 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY ON MONDAY. THERE IS ALSO A SLIGHT RISK OF
SEVERE WEATHER...MAINLY SOUTH OF PORT AUSTIN. THUNDERSTORMS WILL
DEVELOP WITHIN A CONTINUED MOIST AND UNSTABLE ATMOSPHERE IN
ADVANCE OF A COLD FRONT DROPPING DOWN FROM THE NORTH.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY...MAINLY
SOUTH OF PORT HURON. THESE WILL BE THE RESULT OF ANOTHER LOW PRESSURE
SYSTEM FORECAST TO MOVE INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS BEEN ACTIVATED.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 22, 5:23 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
523 PM EDT SUN MAY 22 2011

MIZ049-222230-
HURON-
523 PM EDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF PORT AUSTIN...MOVING
NORTHEAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  HURON CITY BY 530 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEHNKE
Local storm report, May 22, 6:36 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
636 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             5 NW PORT HOPE          43.99N 82.78W
05/22/2011  E1.50 INCH       HURON              MI   PUBLIC

&&

RBP
Local storm report, May 22, 7:42 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
742 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     MARINE TSTM WIND 27 NE HURON CITY        44.28N 82.42W
05/22/2011  M42 MPH          LHZ363             MI   BUOY

&&

ADODSON
Special weather statement, May 22, 8:41 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
841 PM EDT SUN MAY 22 2011

MIZ060-068-075-082-230115-
LENAWEE-LIVINGSTON-SHIAWASSEE-WASHTENAW-
841 PM EDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES WEST OF
LAINGSBURG TO 30 MILES NORTHWEST OF HUDSON TO 24 MILES SOUTHWEST OF
HUDSON...MOVING NORTHEAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...HEAVY DOWNPOURS...ARE LIKELY WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...

  HUDSON AND ADDISON BY 905 PM EDT...
  MORENCI AND CEMENT CITY BY 910 PM EDT...
  CLAYTON AND ONSTED BY 915 PM EDT...

  NEAR A LINE FROM OWOSSO TO HOWELL...CHELSEA TO ADRIAN AFTER 915 PM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

BT
Special weather statement, May 22, 9:12 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
912 PM EDT SUN MAY 22 2011

MIZ060-068-230200-
LIVINGSTON-SHIAWASSEE-
912 PM EDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
LAINGSBURG TO 17 MILES SOUTHWEST OF FOWLERVILLE...MOVING NORTHEAST AT
40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...HEAVY DOWNPOURS...ARE LIKLEY WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  PERRY AND GREGORY BY 925 PM EDT...
  MORRICE BY 930 PM EDT...
  HENDERSON AND PINCKNEY BY 935 PM EDT...
  HOWELL AND CORUNNA BY 940 PM EDT...
  HAMBURG AND OAK GROVE BY 945 PM EDT...
  BRIGHTON AND LENNON BY 950 PM EDT...
  NEW LOTHROP AND HARTLAND BY 955 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

BT
Special weather statement, May 22, 9:17 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
917 PM EDT SUN MAY 22 2011

MIZ075-082-230200-
LENAWEE-WASHTENAW-
917 PM EDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF CHELSEA TO MORENCI...MOVING EAST AT 35 MPH.

WINDS NEAR 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MANCHESTER AND ADRIAN BY 930 PM EDT...
  CLINTON AND CHELSEA BY 935 PM EDT...
  TECUMSEH BY 940 PM EDT...
  DEXTER AND BRITTON BY 945 PM EDT...
  SALINE AND DEERFIELD BY 950 PM EDT...
  DIXBORO AND MILAN BY 955 PM EDT...
  YPSILANTI AND SALEM BY 1000 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

BT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 10:53 PM EDTSpecial Marine WarningDTX28 min
May 23, 2:30 PM EDTSpecial Marine WarningDTX105 min
May 23, 3:42 PM EDTSevere Thunderstorm WarningDTXWayne40 min
May 23, 3:43 PM EDTSpecial Marine WarningDTX62 min
May 23, 4:15 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair45 min
May 23, 5:09 PM EDTSevere Thunderstorm WarningDTXWashtenaw66 min
May 23, 5:35 PM EDTSevere Thunderstorm WarningDTXWayne55 min
May 23, 5:39 PM EDTSpecial Marine WarningDTX96 min
May 23, 6:00 PM EDTAreal Flood AdvisoryDTXWashtenaw, Wayne3 hr
May 23, 6:06 PM EDTSevere Thunderstorm WarningDTXLenawee54 min
May 23, 6:19 PM EDTSpecial Marine WarningDTX86 min
May 23, 6:25 PM EDTSevere Thunderstorm WarningDTXMonroe80 min
May 23, 7:27 PM EDTSevere Thunderstorm WarningDTXWashtenaw, Wayne63 min
May 23, 7:34 PM EDTSpecial Marine WarningDTX56 min
May 23, 7:50 PM EDTSevere Thunderstorm WarningDTXMonroe31 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.